Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 12, 2012, 5:10 PM MDT for Lincoln County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 5:10 PM MDT (23:10 UTC)
- Expired
- May 12, 2012, 6:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WUUS55 KABQ 122310 SVRABQ NMC027-130015- /O.NEW.KABQ.SV.W.0017.120512T2310Z-120513T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 PM MDT SAT MAY 12 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF ANCHO...OR ABOUT 14 MILES SOUTHWEST OF CORONA...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... JICARILLA... ANCHO... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3402 10539 3380 10577 3409 10581 3415 10570 TIME...MOT...LOC 2310Z 322DEG 16KT 3408 10574 $$ 44
1 follow-up statement
708
WWUS55 KABQ 122329
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT SAT MAY 12 2012
NMC027-130015-
/O.CON.KABQ.SV.W.0017.000000T0000Z-120513T0015Z/
LINCOLN-
529 PM MDT SAT MAY 12 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN
COUNTY UNTIL 615 PM MDT...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF JICARILLA...OR ABOUT 17 MILES SOUTH OF
CORONA...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL LINCOLN COUNTY...
LAT...LON 3403 10571 3410 10565 3411 10560 3402 10539
3385 10568
TIME...MOT...LOC 2329Z 303DEG 21KT 3401 10561
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:08 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 12, 3:08 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT MAY 12 2012 .DISCUSSION... ACTIVE WEATHER CONTINUES INTO MON THEN MOSTLY DRY AND WARM THROUGH THE REST OF NEXT WEEK. ANOTHER CROP OF SHOWERS AND THUNDERSTORMS UNDERWAY THIS PM AND THEY WILL CONTINUE...AND EXPAND IN COVERAGE AND INTENSITY...THROUGH THIS EVENING BEFORE DIMINISHING AND MOSTLY ENDING OVERNIGHT. DIRECTIONAL SHEAR IS GOOD AT THE LOW TO MID LEVELS WITH SE SURFACE WINDS GIVING WAY TO W TO NW WINDS AT 500 MB. SPEED SHEAR NOT ALL THAT GREAT BUT EXPECT SEVERAL STRONG STORMS AND PERHAPS A COUPLE OF SEVERE STORMS THROUGH THIS EVENING. HARD TO PINPOINT A FAVORED AREA FOR THE MOST ROBUST STORMS WITH LI/S BETWEEN -1 AND -5 OVER THE ENTIRE FORECAST AREA. BEST CAPES OF 800 TO 120 J/KG OVER CENTRAL AREAS. EXPECT ANOTHER ACTIVE DAY ON SUN AS A SHORT WAVE TROUGH DROPS S FROM WYOMING AND AN ASSOCIATED SURFACE FRONT BACKS INTO THE NE. THIS SURGE OF LOW LEVEL MOISTURE AND COOLING TEMPERATURES ALOFT WILL DESTABILIZE THE ATMOSPHERE FURTHER AND HELP FORM WIDESPREAD CONVECTION SUN PM AND EVE...MOST IN THE E AND THE LEAST IN THE W. DECENT POTENTIAL FOR SEVERE WEATHER IN THE ERN HALF OF THE CWA AND WILL WORD ZONES ACCORDINGLY. THE TEMPERATURES WILL BE NEAR NORMAL IN THE W AND BELOW NORMAL IN THE E. TROUGH ALOFT WILL BE MOVE ACROSS SE NM MON WHILE NW AREAS BEGIN TO DRY OUT. FOCUS FOR CONVECTION WILL FAVOR OUR SE ZONES MON PM AND EVE. TEMPERATURES WILL BE BELOW NORMAL EXCEPT FOR THE FAR W. DRYING TREND WILL CONTINUE TUE WITH MUCH OF THE FORECAST AREA DRY AND WARMER. A FEW LINGERING SHOWERS AND STORMS MAY LINGER OVER THE NRN MOUNTAINS. WEAK SHORT WAVE TO PASS N OF NM WED WITH INCREASED WINDS AND TEMPERATURES THE MAIN IMPACT. SHOULD BE NOTHING MORE THAN ISOLATED SHOWERS AND STORMS OVER THE NRN MOUNTAINS AND FAR NE. THU AND FRI LOOK TO BE DRY AND WARM WITH MODERATE BREEZES IN THE E ON FRI. CHJ && .AVIATION... CLUSTERS AND POSSIBLY A LINE OF TS WILL TRAVEL ESE OFF THE SANGRE DE CRISTO MTNS AND ACROSS NE NM THIS EVENING. ELSEWHERE...SCT ACTIVITY IS EXPECTED E OF THE CONTINENTAL DIVIDE...WITH ONLY A FEW ISOLD CELLS FARTHER WEST. SCT TO ISOLD TS MAY LINGER AFTER MIDNIGHT... ESPECIALLY E OF THE CENTRAL MTN CHAIN. TS OUTFLOWS AND AN APPROACHING UPPER LEVEL TROUGH WILL RESULT IN A GUSTY E WIND BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT. ALSO... PERSISTENT SELY UPSLOPE FLOW WILL PRODUCE FAIRLY WIDESPREAD MVFR CONDITIONS IN LOW CLOUDS E OF THE CENTRAL MTN CHAIN. THE SE WIND WILL CARRY THE LOW CEILINGS OVER KSAF...AND POSSIBLY TO KLAM...BY SUNRISE. LOOK FOR AN UPTICK IN TS COVERAGE AND INTENSITY SUNDAY... AND AN EVEN STRONGER E CANYON WIND SUNDAY NIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... LOOK FOR FAIRLY WIDESPREAD AND WETTING CONVECTION MAINLY EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON/NIGHT THROUGH MONDAY/MONDAY NIGHT AS AN UPPER LEVEL TROUGH GRADUALLY CROSSES FROM THE NW. SOME STORMS MAY TURN SEVERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SUNDAY...POSSIBLY PRODUCING STRONG WINDS AND LARGE HAIL. WITH MINIMUM HUMIDITIES BELOW 15 PERCENT...ANY STORMS THAT DEVELOP WEST OF THE CONTINENTAL DIVIDE WILL PRODUCE LIGHTER RAIN AND BE MORE ISOLATED IN COVERAGE THIS EVENING AND SUNDAY. NO PRECIPITATION IS EXPECTED WEST OF THE CONTINENTAL DIVIDE MONDAY. IN ADDITION...A GUSTY EAST CANYON WIND WILL DEVELOP TONIGHT AND SUNDAY NIGHT IN RESPONSE TO THUNDERSTORM OUTFLOWS AND THE APPROACHING UPPER TROUGH. GUSTS MAY REACH 50 MPH BELOW CANYONS NORTH OF SOCORRO TO AROUND SANTA FE SUNDAY NIGHT. MEANWHILE...LIKE TODAY...SUNDAYS HIGH TEMPERATURES WILL RANGE FROM 5-15 DEGREES BELOW NORMAL ACROSS THE PLAINS...AND NEAR NORMAL WEST OF THE CONTINENTAL DIVIDE. MONDAY WILL GENERALLY BE COOLER AS THE BASE OF THE UPPER LEVEL TROUGH FINISHES CROSSING THE FORECAST AREA. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 78 46 79 / 10 10 10 0 DULCE........................... 40 72 38 74 / 30 30 30 10 CUBA............................ 40 74 40 72 / 30 30 30 20 GALLUP.......................... 40 76 37 74 / 10 10 10 0 EL MORRO........................ 39 74 37 70 / 10 20 20 5 GRANTS.......................... 44 76 42 71 / 20 20 20 10 QUEMADO......................... 42 76 42 70 / 10 20 10 5 GLENWOOD........................ 43 85 44 84 / 0 10 5 5 CHAMA........................... 37 65 36 68 / 40 50 60 20 LOS ALAMOS...................... 46 68 46 65 / 40 40 40 30 PECOS........................... 44 66 44 64 / 60 70 60 40 CERRO/QUESTA.................... 40 65 35 65 / 50 60 60 30 RED RIVER....................... 34 56 34 57 / 60 70 70 30 ANGEL FIRE...................... 33 58 35 58 / 70 70 70 40 TAOS............................ 40 68 38 68 / 50 50 40 20 MORA............................ 40 61 39 60 / 70 80 70 40 ESPANOLA........................ 47 73 45 69 / 30 30 30 20 SANTA FE........................ 47 70 45 66 / 50 50 40 30 SANTA FE AIRPORT................ 47 73 45 70 / 40 40 30 20 ALBUQUERQUE FOOTHILLS........... 52 75 51 70 / 40 40 30 20 ALBUQUERQUE HEIGHTS............. 54 77 53 72 / 30 30 30 20 ALBUQUERQUE VALLEY.............. 50 79 50 74 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 51 78 52 73 / 30 30 30 20 LOS LUNAS....................... 48 80 49 74 / 20 30 30 20 RIO RANCHO...................... 50 78 51 73 / 30 30 30 20 SOCORRO......................... 50 82 50 75 / 20 30 20 20 SANDIA PARK/CEDAR CREST......... 45 71 44 69 / 40 50 40 30 TIJERAS......................... 46 72 47 71 / 50 50 40 30 MORIARTY/ESTANCIA............... 40 70 38 66 / 60 70 50 40 CLINES CORNERS.................. 43 67 40 62 / 60 70 50 40 GRAN QUIVIRA.................... 46 71 45 64 / 40 50 30 40 CARRIZOZO....................... 47 76 47 69 / 40 30 30 30 RUIDOSO......................... 47 66 45 59 / 40 30 50 40 CAPULIN......................... 41 58 39 65 / 70 70 40 20 RATON........................... 43 62 40 69 / 70 70 40 20 SPRINGER........................ 43 64 41 68 / 60 70 50 20 LAS VEGAS....................... 41 63 38 63 / 60 70 70 30 CLAYTON......................... 46 62 44 70 / 60 70 30 20 ROY............................. 44 62 43 66 / 60 70 50 20 CONCHAS......................... 49 66 47 70 / 60 60 60 20 SANTA ROSA...................... 50 69 50 69 / 60 60 70 20 TUCUMCARI....................... 50 71 48 72 / 50 50 50 30 CLOVIS.......................... 50 70 49 68 / 40 40 70 40 PORTALES........................ 52 72 51 69 / 40 40 60 50 FORT SUMNER..................... 53 76 52 73 / 40 40 70 40 ROSWELL......................... 55 78 55 71 / 30 30 50 60 PICACHO......................... 49 75 50 65 / 50 30 50 50 ELK............................. 46 70 47 60 / 50 30 50 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/44
Hazardous weather outlook, May 12, 6:00 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 12 2012 NMZ501>540-131200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF THE SANGRE DE CRISTOS EAST INTO THE NORTHEAST HIGHLANDS AS A COLD FRONT PASSES THROUGH THAT AREA. A FEW STRONG STORMS WILL BRING THE POTENTIAL OF SMALL HAIL AND WIND GUSTS BETWEEN 35 AND 45 MPH. THESE MAY REACH THE NORTHEAST AND EAST CENTRAL PLAINS OVERNIGHT. ISOLATED TO SCATTERED STORMS...PRODUCING GUSTY WINDS...WILL BE POSSIBLE ELSEWHERE...MAINLY OVER AND NEAR HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COVERAGE WILL INCREASE ACROSS EAST AND CENTRAL SECTIONS SUNDAY...SHIFTING MORE TO THE SOUTHEAST HALF OF THE STATE MONDAY. THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING BETWEEN THE CONTINENTAL DIVIDE AND THE HIGH PLAINS...PRIMARILY CENTRAL AND SOUTHERN AREAS. WHILE THERE IS A LITTLE LOWER POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN QUARTER OF THE STATE...SHOWER AND STORM COVERAGE SHOULD STILL BE PRETTY ROBUST THERE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... PLEASE CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT HAZARDOUS WEATHER. 43
In the hours before
Special weather statement, May 12, 3:54 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT SAT MAY 12 2012
NMZ507-519-122230-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
354 PM MDT SAT MAY 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO...NORTHERN
VALENCIA AND EXTREME SOUTHERN SANDOVAL COUNTIES THROUGH 430 PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VENTANA RANCH...OR ABOUT 20
MILES WEST OF ALBUQUERQUE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM. THIS MAY CREATE AREAS OF BLOWING DUST AND
REDUCED VISIBILITIES ACROSS THE WEST SIDE OF ALBUQUERQUE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3509 10665 3489 10677 3481 10700 3512 10714
3524 10695
TIME...MOT...LOC 2154Z 309DEG 9KT 3511 10697
34Special weather statement, May 12, 4:09 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 409 PM MDT SAT MAY 12 2012 NMZ515-528-529-122245- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 409 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND EXTREME NORTHERN SAN MIGUEL COUNTIES THROUGH 445 PM MDT... AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SAPELLO...OR ABOUT 12 MILES SOUTHEAST OF MORA...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...GOLONDRINAS AND SAPELLO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3587 10498 3568 10511 3581 10535 3597 10524 TIME...MOT...LOC 2209Z 299DEG 3KT 3584 10520 34
Special weather statement, May 12, 4:12 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 412 PM MDT SAT MAY 12 2012 NMZ511-512-517-518-122245- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 412 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO ARRIBA...NORTHWESTERN SANTA FE AND EXTREME SOUTHEASTERN LOS ALAMOS COUNTIES THROUGH 445 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WHITE ROCK...OR ABOUT 10 MILES SOUTH OF ESPANOLA...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...POJOAQUE...POJOAQUE PUEBLO... NAMBE...NAMBE PUEBLO...JACONA...CUYAMUNGUE AND CHUPADERO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3582 10587 3565 10609 3588 10622 3603 10609 TIME...MOT...LOC 2212Z 320DEG 15KT 3585 10611 34
Special weather statement, May 12, 4:54 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT SAT MAY 12 2012
NMZ524>526-539-122315-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL
MOUNTAINS-UPPER TULAROSA VALLEY-
454 PM MDT SAT MAY 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY THROUGH
515 PM MDT...
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 12 MILES EAST OF CLAUNCH TO
AROUND CORONA...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...COMMUNITIES ALONG HIGHWAY
54 FROM CORONAL SOUTHWESTWARD TOWARD ANCHO.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3425 10538 3401 10541 3385 10581 3418 10589
3426 10574
TIME...MOT...LOC 2252Z 336DEG 19KT 3412 10577
44Special weather statement, May 12, 5:00 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 PM MDT SAT MAY 12 2012 NMZ515-528-529-122330- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 500 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN MIGUEL COUNTIES THROUGH 530 PM MDT... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WATROUS...OR ABOUT 16 MILES NORTHEAST OF LAS VEGAS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS AND VALMORA. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 356 AND 369... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3576 10479 3559 10501 3579 10521 3590 10507 TIME...MOT...LOC 2300Z 309DEG 10KT 3580 10507 34
Special weather statement, May 12, 5:03 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 503 PM MDT SAT MAY 12 2012 NMZ512-514-515-518-523-122330- CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 503 PM MDT SAT MAY 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL AND EASTERN SANTA FE COUNTIES THROUGH 530 PM MDT... AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAMY...OR ABOUT 13 MILES SOUTH OF SANTA FE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...GLORIETA...ROWE...PECOS... UPPER COLONIAS AND LOWER COLONIAS. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 25 BETWEEN MILE MARKERS 288 AND 312... HIGHWAY 285 BETWEEN MILE MARKERS 278 AND 290... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3571 10567 3549 10548 3537 10592 3553 10600 TIME...MOT...LOC 2303Z 233DEG 17KT 3551 10585 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:47 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| May 12, 1:28 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 12, 1:47 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 28 min |
| May 12, 1:58 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 12, 2:33 PM MDT | Special Weather Statement | ABQ | Sandoval | 27 min |
| May 12, 2:37 PM MDT | Special Weather Statement | ABQ | Sandoval | 23 min |
| May 12, 3:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 12, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 41 min |
| May 12, 3:08 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| May 12, 3:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| May 12, 3:19 PM MDT | Special Weather Statement | ABQ | Los Alamos | 26 min |
| May 12, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| May 12, 3:41 PM MDT | Special Weather Statement | ABQ | Los Alamos | 34 min |
| May 12, 3:46 PM MDT | Special Weather Statement | ABQ | Socorro | 44 min |
| May 12, 3:54 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| May 12, 4:09 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| May 12, 4:12 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| May 12, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 40 min |
| May 12, 4:54 PM MDT | Special Weather Statement | ABQ | Lincoln | 21 min |
| May 12, 5:00 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| May 12, 5:03 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| May 12, 5:39 PM MDT | Special Weather Statement | ABQ | Torrance | 36 min |
| May 12, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.